Texas, 2007

Flash Flooding in Texas, July 3, 2007

July 3, 2007 · NWS CRP · 3 events in 2 counties and zones

A very moist airmass interacted with a mid and upper level weakness to produce showers and thunderstorms and flash flooding across Nueces and Kleberg counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A very moist airmass interacted with a mid and upper level weakness to produce showers and thunderstorms and flash flooding across Nueces and Kleberg counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 3, 3:32 AM CST, 7 hours 43 minutes earlier.

Area forecast discussion, Jul 3, 3:32 AM CST, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
432 AM CDT TUE JUL 3 2007

.SHORT TERM (TODAY THROUGH WEDNESDAY)...TEMPORARY LULL IN CONVECTIVE
ACTIVITY HAS OCCURRED OVERNIGHT AS AIRMASS STABILIZED SOMEWHAT AFTER
YESTERDAYS EVENT. 00Z CRP SOUNDING SHOWED A LITTLE LESS MOISTURE
COMPARED TO YESTERDAY MORNING WITH PWAT VALUE AROUND 2 INCHES. GOES
SOUNDER IMAGE OF PWAT SHOWS HIGHER MOISTURE OVER THE NORTHWEST GULF
OF MEXICO AND DEEP SOUTH TEXAS AND POISED TO RETURN BACK INTO THE
COASTAL BEND. GFS/NAM/RUC SHOW ANOTHER UPPER LEVEL JET STREAK
NORTHWEST OF LAREDO AND THEY KEEP THE LEFT EXIT REGION/UPPER LEVEL
DIVERGENCE FIELD OVER THE COASTAL PLAINS TODAY. SURFACE TO 85H
MOISTURE CONVERGENCE WILL ALSO BE STRONGER ALONG THE COAST INTO
EARLY THIS AFTERNOON. WILL CONTINUE WITH CATEGORICAL POPS OVER
THE COASTAL PLAINS TODAY. FOR TONIGHT...THE NAM/GFS ARE SIMILAR
WITH MOVING THE MID LEVEL CIRCULATION SOUTHWEST TO NEAR THE RIO
GRANDE NORTHWEST OF LAREDO AND KEEPS IT THERE THROUGH WEDNESDAY.
CATEGORICAL WEST TO LIKELY EAST FOR POP CONFIGURAGION TONIGHT
INTO WEDNESDAY. KEPT FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT
BUT WILL LIKELY NEED TO BE EXTENDED INTO WEDNESDAY AS EXCESSIVE
RAINS LIKELY ESPECIALLY OVER THE RIO GRANDE PLAINS.

&&

.AVIATION...PATCHY IFR CONDITIONS IN LOW STRATUS AND FOG WILL
CONTINUE OVER THE INLAND COASTAL PLAINS. EXPECT MVFR CEILINGS
TO BE PREVALENT ELSEWHERE ACROSS SOUTH TEXAS AFTER SUNRISE.
IFR/LIFR CONDITIONS WILL EXIST WITHIN SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THAT MOVE OVER THE COASTAL PLAINS
THIS MORNING AND DEVELOP OVER THE RIO GRANDE PLAINS THIS
AFTERNOON AND INTO TONIGHT.

&&

.MARINE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
AFFECT THE GULF WATERS THIS MORNING WITH MORE ACTIVITY EXPECTED
TO DEVELOP NEAR THE COAST AFTER SUNRISE. WINDS WILL SLOWLY
INCREASE TO SCEC LEVELS OVER THE GULF WATERS LATE THIS EVENING.
MORE SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE WATERS LATE
TONIGHT.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...WEDNESDAY NIGHT INTO
THURSDAY WILL BE A TRANSITIONING PERIOD AS THE UPPER LOW DRIFTS
FARTHER W ACROSS MEX. AS A RESULT THE RAIN CHCS ALSO SHIFT W. MODELS
ARE IN PRETTY GOOD AGREEMENT WITH THIS SCENARIO. WEDNITE...STILL
APPEARS BEST OUT WEST DUE TO PROXIMITY OF UPPER LOW ALONG WITH UPPER
DIFFLUENCE...DEEPER MOISTURE POOL AND LOW LEVEL CONVERGENCE AS A SFC
LOW DEEPENS ACROSS MEX IN RESPONSE TO THE UPPER LEVEL SYSTEM...WHICH
ALSO WILL INCREASE WINDS ACROSS THE RIO GRANDE PLAINS TO MODERATE.
WILL CONTINUE WITH LIKELY POPS ACROSS W ZONES FOR WEDNITE TAPERING
DOWN TO 50 PERCENT THUR AND 30 PERCENT THU EVENING AND LOWER POPS TO
THE EAST FOR THIS TIME FRAME. BY FRI THE UPPER RIDGE TAKES HOLD BLDG
IN FROM THE EAST. DRIER MID/UPPER LEVELS FILTER ACROSS S TX WITH
INCREASING SUNSHINE/TEMPS FRIDAY THROUGH THE WEEKEND. SUFFICIENT LOW
LEVEL MOISTURE SHOULD STILL BE IN PLACE FRI THROUGH MON FOR ISOL
SHRAS ALONG THE SEA BREEZE AS A SE TO S LOW LEVEL FLOW TAPS INTO
MOISTURE FROM THE GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    86  78  87  77  88  /  80  60  70  20  30
VICTORIA          85  75  86  75  89  /  80  60  70  20  40
LAREDO            92  77  87  76  92  /  50  80  80  60  50
ALICE             87  76  87  75  89  /  80  70  70  30  40
ROCKPORT          86  79  86  78  88  /  80  60  70  20  30
COTULLA           90  75  86  74  89  /  50  80  80  60  50
KINGSVILLE        87  77  87  76  89  /  80  70  70  20  40
NAVY CORPUS       85  80  86  79  88  /  80  60  70  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

TT/89...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jul 3, 4:48 AM CST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT TUE JUL 3 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-041100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE OVER THE HILL COUNTRY COMBINED WITH
AN EXTREMELY MOIST AIRMASS OVER SOUTH TEXAS WILL LEAD TO ANOTHER
ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY.
RAIN AMOUNTS OF 2 TO 4 INCHES WILL BE LIKELY WITH THE SHOWERS
AND THUNDERSTORMS WITH LOCALLY HEAVIER AMOUNTS OF 6 TO 10 INCHES
POSSIBLE WITH THE SLOWER MOVING THUNDERSTORMS. THE THUNDERSTORM
ACTIVITY IS EXPECTED TO SHIFT WEST INTO THE RIO GRANDE PLAINS
TONIGHT WITH EXCESSIVE RAINFALL POSSIBLE. ANY ADDITIONAL RAIN WILL
LEAD TO FLOODING PROBLEMS OVER ALL OF SOUTH TEXAS THROUGH TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING FOR ALL
OF SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL
CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SOUTH TEXAS THROUGH WEDNESDAY. LOCALLY HEAVY RAIN WILL BE
POSSIBLE. ADDITIONAL RAIN AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY
ACROSS THE REGION WITH ADDITIONAL ISOLATED TOTAL AMOUNTS OF 5 TO
10 INCHES POSSIBLE ESPECIALLY OVER THE RIO GRANDE PLAINS. LOCALIZED
FLOODING WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED ON THURSDAY...ISOLATED FRIDAY THROUGH MONDAY. THESE
SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING
AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/TE

In the hours before

Local storm report, Jul 3, 10:03 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1103 AM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     MARINE TSTM WIND 7 SSE CORPUS CHRISTI    27.61N 97.25W
07/03/2007  M41 MPH          NUECES             TX   ASOS

            MEASURED AT NAVAL AIR STATION CORPUS CHRISTI

&&

NH

The radar

The Corpus Christi radar (KCRP), 9 km away, was scanning. The volume nearest the first event began at 17:13 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Nueces

When
July 3, 11:15 AM CST to 1:00 PM CST
Where
Nueces County, Corpus Christi
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
27.780, -97.420

Between 1 and 3 inches of heavy rain fell over portions of Corpus Christi. Hardest hit were several city streets in and around Mcardle at Nile as well as the Pharaoh Valley subdivision, were flash flooding occurred. NAS Corpus Christi was forced to close incoming and outgoing gates at one point when floodwaters caused several vehicles to stall. The Crosstown Expressway underpass near Mexico Street and Leopard was also flooded and barricaded.

Flash Flood, Nueces

When
July 3, 1:04 PM CST to 2:00 PM CST
Where
Nueces County, Bishop
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
27.580, -97.800

A quick 2 to 3 inches of heavy rainfall resulted in city-wide flash flooding of streets in Bishop.|

Flash Flood, Kleberg

When
July 3, 2:00 PM CST to 3:00 PM CST
Where
Kleberg County, Kingsville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.520, -97.870

A quick 2 to 3 inches of heavy rainfall reslted in street flooding in Kingsville. Hardest hit was an impassable North Loop 772 and Trent Road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53352, 53353, 53354.